Alert archive / Florida / Flash Flood Warnings in 2008

Flash Flood Warning 6, NWS Melbourne, FL

August 19, 2008Brevard County, Florida

NWS Melbourne, FL issued this flash flood warning at Aug 19, 2008, 8:57 PM EDT for Brevard County, Florida. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 19, 2008, 8:57 PM EDT (00:57 UTC)
Expired
Aug 19, 2008, 11:00 PM EDT
In force
2 hr
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Flood severity
None

County Brevard County, FL

The radar

The Melbourne radar (KMLB), 32 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 19, 9:00 PM EDTFLOODWest Melbourne, FLFLORIDA TODAY REPORTED 4 INCHES OF FLOODING IN SOME HOMES ON MILWAUKEE AVE. AND ILLINOIS AVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 1.0 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2008-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 406 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2008-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
406 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
814 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-75 m²/s²
0-3 km storm-relative helicity
-82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KMLB 200057
FFWMLB
FLC009-200300-
/O.NEW.KMLB.FF.W.0006.080820T0057Z-080820T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
857 PM EDT TUE AUG 19 2008

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* FLASH FLOOD WARNING FOR...

  BREVARD COUNTY IN EAST CENTRAL FLORIDA...

  THIS INCLUDES THE CITIES OF...SHARPES...PORT CANAVERAL...MERRITT
  ISLAND...CAPE CANAVERAL...TITUSVILLE AIRPORT...TITUSVILLE...
  SCOTTSMOOR...SATELLITE BEACH...ROCKLEDGE...PORT SAINT JOHN...
  PLAYALINDA BEACH...PATRICK AIRFORCE BASE...PALM BAY...MIMS...
  MELBOURNE...MALABAR...LONE CABBAGE FISH CAMP...INDIALANTIC...
  HAULOVER CANAL...GRANT...COCOA BEACH...COCOA...CAMP HOLLY FISH
  CAMP...BAREFOOT BAY...

* UNTIL 1100 PM EDT

* AT 855 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  WIDESPREAD RAINFALL FROM TROPICAL STORM FAY CONTINUING TO MOVE ACROSS
  BREVARD COUNTY...WITH HEAVIER RAIN IN SQUALL BANDS PUSHING ONSHORE
  FROM AROUND THE COCOA BEACH AREA NORTHWARD TO CAPE CANAVERAL.
  ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN
  THE WARNED AREA...WITH SLIGHTLY LESSER AMOUNTS ELSEWHERE.

THE RAINFALL WILL BE ENOUGH TO CONTINUE OR EXAGGERATE ONGOING FLOOD
PROBLEMS ACROSS BREVARD COUNTY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE CONTINUED FLOODING OF 
HIGHWAYS...STREETS AND INTERSECTIONS AS WELL AS OTHER DRAINAGE AREAS 
AND LOW LYING SPOTS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND INTERSECTIONS. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MELBOURNE.

LAT...LON 2794 8052 2783 8051 2782 8051 2783 8086
      2848 8087 2878 8097 2878 8084 2835 8072
      2878 8083 2879 8079 2879 8078 2866 8067
      2867 8066 2878 8074 2878 8072 2857 8056
      2845 8052 2839 8059 2821 8059 2786 8044

$$


CRISTALDI

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 3:00 PM EDT, 5 hours 57 minutes earlier.

Area forecast discussion, Aug 19, 3:00 PM EDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
300 PM EDT TUE AUG 19 2008

.DISCUSSION...

...RAINBAND TORNADO RISK CONTINUING...
...FLOODING ACROSS THE SOUTH...

CURRENT-WED...RADAR SHOWS CENTER OF FAY ALONG THE NORTHWEST SIDE OF
LAKE OKEECHOBEE VERY CLOSE TO THE NHC TRACK...WHICH BRINGS IT
ACROSS BREVARD COUNTY OVERNIGHT AND OFFSHORE VOLUSIA COUNTY EARLY
WED.  THE BULK OF THE WEATHER HAS OCCURRED THIS MORNING AND
AFTERNOON. SEVERAL RAINBAND TORNADOES HAVE OCCURRED AND WIDESPREAD
HEAVY RAIN HAS LED TO FLOODING.  HAD A RECENT REPORT OF 9.6 INCHES
OF RAIN NEAR STUART SO FAR FOR THIS EVENT.

MOST OF THE AREA WILL HAVE HIGH RAIN CHANCES TONIGHT...EXCEPT FOR
THE FAR NORTHWEST WHERE THE LARGE RAIN SHIELD MIGHT NOT REACH.

HAVE MULTIPLE WATCHES/WARNINGS/STATEMENTS IN EFFECT THROUGH TONIGHT
AND BASED ON THE LATEST NHC TRACK...EXPECT THAT EARLY WED MOST OF
THESE WILL BE DROPPED EXCEPT MAYBE FOR THE FAR NORTH.

WED NIGHT-FRI...LATEST NHC TRACK OF FAY WILL HAVE THE CENTER OF
THE SYSTEM APPROACHING FL EAST COAST BY AROUND DAYBREAK WED MORN
THEN DRIFTS IT OVER ATLANTIC BEFORE MOVING ONSHORE AGAIN IN N FL
THURS. STILL A LOT OF UNCERTAINTY AS TO EXACT TIME/LOCATION WHERE
SYSTEM WILL EMERGE OFFSHORE THE EAST COAST AND THEN MOVE BACK
ONSHORE THE COAST. HOWEVER...CONFIDENCE IS HIGHER THAT EVEN AFTER
WINDS FROM FAY BEGIN TO DECREASE...EC FL WILL REMAIN IN A WET
PATTERN THROUGH LATE WEEK WITH CONTINUED CONCERN FOR HEAVY
RAINFALL AND FLOODING IN EC FL.

SAT-MON...SHOULD FINALLY HAVE A TREND BACK TOWARD CLIMO POPS IF
FAY/REMAINS MOVE OUT OF THE AREA. LOW CONFIDENCE FORECAST AND WILL
CONTINUE CLOSE TO THE LATE AUG SEASONAL NORMALS THIS TIME FRAME.

&&

.AVIATION...WIDESPREAD IFR CONDITIONS WITH STRONG/GUSTY WINDS ALONG
THE COAST SHOULD GRADUALLY DIMINISH AFTER MIDNIGHT.  INLAND TAF
SITES SHOULD SEE LESS WIDESPREAD COVERAGE OF SQUALLS BUT BREEZY TO
WINDY CONDITIONS WILL LIKELY PERSIST OVERNIGHT.

&&

.MARINE...POOR BOATING CONDITIONS WILL CONTINUE THROUGH WED AS FAY
IS FORECAST TO PUSH TO THE NORTHERN WATERS.  AN OFFSHORE FLOW WILL
DEVELOP ACROSS THE SOUTH BUT WINDS SHOULD STILL BE ABOVE SMALL
CRAFT ADVISORY LEVELS ALONG WITH SEAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  76  85  77  87 /  70  70  60  60
MCO  76  88  75  89 /  60  70  60  60
MLB  76  88  75  90 /  80  70  60  60
VRB  78  86  76  89 /  70  70  60  60

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR COASTAL VOLUSIA-INDIAN
     RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-
     OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-
     SOUTHERN LAKE-ST. LUCIE.

     TORNADO WATCH UNTIL 4 PM EDT THIS AFTERNOON FOR COASTAL VOLUSIA-
     INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
     NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
     BREVARD-SOUTHERN LAKE-ST. LUCIE.

     TROPICAL STORM WARNING FOR COASTAL VOLUSIA-INDIAN RIVER-MARTIN-
     NORTHERN BREVARD-SOUTHERN BREVARD-ST. LUCIE.

     TROPICAL STORM WIND WARNING UNTIL 4 AM EDT WEDNESDAY FOR INLAND
     VOLUSIA-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-
     SOUTHERN LAKE.

AM...TORNADO WATCH UNTIL 4 PM EDT THIS AFTERNOON FOR COASTAL WATERS
     FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
     COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
     NM.

     TROPICAL STORM WARNING FOR COASTAL WATERS FROM FLAGLER BEACH TO
     VOLUSIA BREVARD COUNTY LINE OUT 20 NM-COASTAL WATERS FROM
     SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-COASTAL WATERS
     FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20
     NM-WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
     20 TO 60 NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER
     INLET 20 TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD
     COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

LASCODY/WEITLICH/PENDERGRAST/DECKER/DIETZMANN/JACOBS/BLOTTMAN/SHARP/CRISTALDI
Hazardous weather outlook, Aug 19, 6:43 AM EDT, 14 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
643 AM EDT TUE AUG 19 2008

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-192245-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
643 AM EDT TUE AUG 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.
PLEASE REFER TO THE TROPICAL STORM LOCAL STATEMENT AND ITS
GRAPHICAL COMPONENT FOR INFORMATION ON EXPECTED IMPACTS FROM
TROPICAL STORM FAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

FORMAL ACTIVATION IS LIKELY.
THE NATIONAL WEATHER SERVICE MAY NEED A PCARS RADIO OPERATOR.

WIMMER

In the hours before

Special weather statement, Aug 19, 3:55 PM EDT, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
355 PM EDT TUE AUG 19 2008

FLZ047-147-192115-
NORTHERN BREVARD COUNTY-SOUTHERN BREVARD COUNTY-
355 PM EDT TUE AUG 19 2008

...SQUALLS WITH STRONG DAMAGING WIND GUSTS WILL OVERSPREAD BREVARD
COUNTY FROM THE SOUTHEAST...

AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SQUALL BANDS MOVING ONSHORE BREVARD COUNTY...MOVING NORTHWEST AT 41
MPH.

AREAS FROM SATELLITE BEACH SOUTH TO MELBOURNE BEACH SHOULD EXPECT
WIND GUSTS UP TO 60 MPH IN SQUALLS...WHICH WILL SNAP TREE LIMBS AND
CAUSE POWER OUTAGES. WHOLE TREES MAY ALSO BE BROUGHT DOWN. INTENSE
RAINFALL WILL REDUCE VISIBILITY TO NEAR ZERO AND AGGRAVATE FLOODING
CONDITIONS. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

A TORNADO WATCH HAS BEEN EXTENDED UNTIL 1 AM FOR ALL OF BREVARD
COUNTY. FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN BREVARD COUNTY.
FLOODING CONCERNS WILL INCREASE OVER NORTHERN BREVARD INTO THIS
EVENING.

KELLY
Local storm report, Aug 19, 4:11 PM EDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
411 PM EDT TUE AUG 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     TROPICAL STORM   PORT SAINT LUCIE        27.28N 80.35W
08/19/2008                   ST. LUCIE          FL   EMERGENCY MNGR

            MINOR DAMAGE TO CARPORT ON NICOLES TERRACE.

&&

DLJ
Special weather statement, Aug 19, 4:44 PM EDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
444 PM EDT TUE AUG 19 2008

FLZ053-058-192200-
OKEECHOBEE-OSCEOLA-
444 PM EDT TUE AUG 19 2008

...STRONG AND DAMAGING WIND GUSTS WITH THE EYEWALL FEATURE OF
TROPICAL STORM FAY ACROSS WESTERN OKEECHOBEE COUNTY...

AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THE
CENTER OF TROPICAL STORM FAY ALONG THE KISSIMME RIVER IN
WESTERN OKEECHOBEE COUNTY NEAR BASINGER. STRONG TROPICAL STORM
FORCE WIND GUSTS UP TO 65 MPH AND TORRENTIAL RAIN WERE ASSOCIATED
WITH THIS FEATURE.

RESIDENTS IN OKEECHOBEE COUNTY ESPECIALLY FROM BASINGER TO FORT DRUM
AND THE OSCEOLA COUNTY LINE SHOULD PREPARE FOR STRONG AND POSSIBLY
DAMAGING WINDS BETWEEN 55 AND 65 MPH AND TORRENTIAL RAIN. THE BAND OF
STRONG WINDS WITH THE EYEWALL WILL SPREAD INTO SOUTHERN OSCEOLA
COUNTY AFTER 6 PM.

STAY INDOORS...AWAY FROM WINDOWS WHILE THIS BAND OF STRONG
WINDS MOVES THROUGH THE AREA.

A TROPICAL STORM WIND WARNING CONTINUE FOR OKEECHOBEE AND
OSCEOLA COUNTIES.

PB
Special weather statement, Aug 19, 5:49 PM EDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
549 PM EDT TUE AUG 19 2008

FLZ053-054-058-059-192300-
INDIAN RIVER-OKEECHOBEE-OSCEOLA-ST. LUCIE-
549 PM EDT TUE AUG 19 2008

...STRONG AND POTENTIALLY DAMAGING WIND GUSTS WITH THE EYEWALL
FEATURE OF TROPICAL STORM FAY TRACKING ACROSS OKEECHOBEE COUNTY...

AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THE
CENTER OF TROPICAL STORM FAY WAS IN CENTRAL OKEECHOBEE COUNTY EAST OF
BASINGER. THE EYEWALL FEATURE SURROUNDING THE CENTER WAS
PRODUCING TROPICAL STORM FORCE WIND GUSTS UP TO 65 MPH AND TORRENTIAL
RAINS.

THE EYEWALL WILL CONTINUE TO MEANDER NORTH AND EAST AT AROUND 5 MPH
SHIFTING A BAND OF TROPICAL STORM FORCE WINDS ACROSS EASTERN
OKEECHOBEE COUNTY AND INTO WESTERN INDIAN RIVER AND SAINT LUCIE
COUNTIES THROUGH 7 PM. WIND GUSTS TO 65 MPH AND TORRENTIAL RAIN CAN
BE EXPECTED ACROSS FORT DRUM...YEEHAW JUNCTION AND BLUE CYPRUS LAKE.

RESIDENTS IN THESE AREAS SHOULD PREPARE FOR STRONG
AND POSSIBLY DAMAGING WINDS UP TO 65 MPH. STAY INDOORS...AWAY FROM
WINDOWS WHILE THIS FEATURE MOVES THROUGH THE AREA.

PB
Local storm report, Aug 19, 6:41 PM EDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
641 PM EDT TUE AUG 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     FLOOD            WEST MELBOURNE          28.08N 80.67W
08/19/2008                   BREVARD            FL   NWS EMPLOYEE

            TWO FEET OF STANDING WATER AT INTERSECTION OF JOHN RODES
            BLVD.

&&

JRC
Special weather statement, Aug 19, 7:40 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
740 PM EDT TUE AUG 19 2008

FLZ053-054-058-200030-
INDIAN RIVER-OKEECHOBEE-OSCEOLA-
740 PM EDT TUE AUG 19 2008

...STRONG AND POTENTIALLY DAMAGING WIND GUSTS ASSOCIATED WITH THE
CIRCULATION CENTER OF TROPICAL STORM FAY AFFECTING PORTIONS OF
OKEECHOBEE...OSCEOLA...AND INDIAN RIVER COUNTIES...

AT 740 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
CIRCULATION CENTER OF TROPICAL STORM FAY LOCATED BETWEEN BASINGER
AND FORT DRUM IN NORTH CENTRAL OKEECHOBEE COUNTY. DURING THE PAST
TWO HOURS THE CIRCULATION CENTER HAS BEEN MOVING NORTHEAST AT AROUND
5 MPH.

WHILE A PERIOD OF LIGHT WINDS WILL OCCUR NEAR THE CIRCULATION
CENTER...STRONG AND POTENTIALLY DAMAGING WINDS WILL OCCUR TO THE
NORTH AND EAST OF THE CENTER. THE AREA OF STRONGEST WINDS AND
TORRENTIAL RAINFALL WILL SPREAD FROM NORTHERN AND EASTERN OKEECHOBEE
COUNTY...INTO SOUTHEAST OSCEOLA COUNTY AND WESTERN INDIAN RIVER
COUNTY THROUGH 930 PM. WEATHER RADAR INDICATES WINDS OF 50 TO 60 MPH
OCCURRING ABOVE THE GROUND...WHICH MAY OCCUR IN GUSTS AT GROUND
LEVEL WITHIN HEAVY RAIN AND SQUALLS. SINCE THE STRONG WINDS ARE
SPREADING ACROSS A VERY RURAL AREA...NO CONFIRMED REPORTS OF
DAMAGING WINDS HAVE BEEN RECEIVED RECENTLY...HOWEVER ANYONE IN THE
PATH OF THE CIRCULATION CENTER SHOULD PREPARE FOR THE POSSIBILITY OF
STRONG AND POTENTIALLY DAMAGING WIND GUSTS.

SPRATT

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 9:08 PM EDTAreal Flood WarningMLBOsceola6 hr
Aug 19, 10:52 PM EDTHurricane WatchMLB14 hr
Aug 19, 11:28 PM EDTAreal Flood WarningMLBBrevard, Indian River, Martin, Okeechobee, Osceola, Saint Lucie7 hr
Aug 20, 5:39 AM EDTFlash Flood WarningMLBBrevard7 hr
Aug 20, 6:10 AM EDTAreal Flood WarningMLBBrevard, Indian River, Martin, Okeechobee, Osceola, Saint Lucie and 1 more8 hr
Aug 20, 6:24 AM EDTWind AdvisoryMLBOkeechobee36 hr
Aug 20, 12:32 PM EDTFlash Flood WarningMLBBrevard8 hr
Aug 20, 5:08 PM EDTFlash Flood WarningMLBIndian River3 hr
Aug 20, 5:40 PM EDTFlash Flood WarningMLBBrevard3 hr

Nearby

Flash Flood Warnings in Florida, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.